Granuloma annulare possibly triggered by antitetanus vaccination


BAYKAL C. , Ozkaya-Bayazit E. , KAYMAZ R.

JOURNAL OF THE EUROPEAN ACADEMY OF DERMATOLOGY AND VENEREOLOGY, vol.16, no.5, pp.516-518, 2002 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 16 Issue: 5
  • Publication Date: 2002
  • Doi Number: 10.1046/j.1468-3083.2002.00501.x
  • Title of Journal : JOURNAL OF THE EUROPEAN ACADEMY OF DERMATOLOGY AND VENEREOLOGY
  • Page Numbers: pp.516-518

Abstract

We report the case of a 6-year-old girl with granuloma annulare (GA) possibly related to antitetanus vaccinations. The first episode occurred 2 months after the girl had been vaccinated but the lesions were not located at the vaccination site. After I year of being free of lesions, she had a second episode unrelated to vaccination. After another 6-month lesion-free period, the girl was administered another antitetanus vaccination and a solitary lesion developed at the vaccination site within 3 days. A few lesions developed on her legs in the 2 months following the appearance of the initial plaque. The literature includes two reports of cases with papular lesions limited to the hepatitis B vaccination site, both histopathologically consistent with necrobiotic granuloma, but clinically not suggestive of GA. To the best of our knowledge, GA following antitetanus vaccination and occurring at the vaccination site has not been reported before. Either the trauma alone from the injection or a vaccine-induced immunological reaction might have triggered the necrobiosis of collagen through some unexplained mechanisms.